Alert archive / South Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 41, NWS Charleston, SC

August 19, 2013Effingham County, Georgia; Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 19, 2013, 6:43 PM EDT for Effingham County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2013, 6:43 PM EDT (22:43 UTC)
Expired
Aug 19, 2013, 8:45 PM EDT
In force
2 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Effingham County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 9 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1660 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1660 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WGUS52 KCHS 192243
FFWCHS
GAC103-SCC049-053-200045-
/O.NEW.KCHS.FF.W.0041.130819T2243Z-130820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT MON AUG 19 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 845 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM PINELAND TO
  SWITZERLAND...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF LAKE
  WARREN STATE PARK TO 9 MILES SOUTHWEST OF RIDGELAND...MOVING
  NORTHEAST AT 10 MPH.

  DOPPLER RADAR HAS SHOWN AS MUCH AS 2 TO 3 INCHES IN AND NEAR THESE 
  AREAS SINCE LATE AFTERNOON AND AN ADDITIONAL 1 TO 2 INCHES CAN     
  STILL OCCUR. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  TILLMAN...PINELAND...SWITZERLAND...GRAYS...GILLISONVILLE...        
  RIDGELAND...GRAHAMVILLE...HAMPTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3276 8088 3237 8092 3228 8129 3269 8130

$$
2 follow-up statements
152 
WGUS72 KCHS 192322
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
722 PM EDT MON AUG 19 2013

GAC103-SCC049-053-200045-
/O.CON.KCHS.FF.W.0041.000000T0000Z-130820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-HAMPTON SC-JASPER SC-
722 PM EDT MON AUG 19 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
CENTRAL JASPER...SOUTH CENTRAL HAMPTON AND NORTHEASTERN EFFINGHAM
COUNTIES...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROBERTVILLE TO
SWITZERLAND...OR ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF
RIDGELAND TO 7 MILES SOUTHWEST OF RIDGELAND...MOVING NORTHEAST AT 10
MPH.

FLASH FLOODING IS EXPECTED IN AND AROUND GARNETT...GILLISONVILLE...
PINELAND...RIDGELAND...ROBERTVILLE...SWITZERLAND...TARBORO...
TILLMAN...CLYO...EBENEZER...RINCON AND STILLWELL.

DOPPLER RADAR HAS SHOWN AS MUCH AS 3 TO 4 INCHES IN AND NEAR THESE   
AREAS SINCE LATE AFTERNOON AND AN ADDITIONAL 1 TO 2 INCHES CAN       
STILL OCCUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.

&&

LAT...LON 3266 8100 3236 8095 3228 8129 3263 8130

$$
469 
WGUS72 KCHS 200034
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
834 PM EDT MON AUG 19 2013

GAC103-SCC049-053-200044-
/O.CAN.KCHS.FF.W.0041.000000T0000Z-130820T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM GA-HAMPTON SC-JASPER SC-
834 PM EDT MON AUG 19 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL JASPER...
SOUTH CENTRAL HAMPTON AND NORTHEASTERN EFFINGHAM COUNTIES...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3266 8100 3236 8095 3228 8129 3263 8130

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 4:06 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 19, 4:06 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT MON AUG 19 2013

.SYNOPSIS...
A STATIONARY FRONT OVER THE AREA WILL DISSIPATE AS HIGH PRESSURE
BUILDS ACROSS THE REGION MID TO LATE WEEK. A WEAK TROUGH OF LOW
PRESSURE WILL APPROACH FROM THE NORTHWEST THIS WEEKEND...FOLLOWED
BY HIGH PRESSURE INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THROUGH EARLY EVENING/MAINLY AWAY FROM THE IMMEDIATE COAST...A
COMPLEX MESOSCALE ENVIRONMENT FEATURING NUMEROUS BOUNDARIES AND
PWATS AROUND 2 INCHES WILL CONTINUE TO SUPPORT SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS WITH ERRATIC PROPAGATION AND AN
ASSOCIATED/LOCALIZED THREAT FOR EXCESSIVE RAINFALL/FLASH
FLOODING. WHERE BOUNDARY/CELL MERGERS OCCUR...ISOLATED UPDRAFTS
COULD BRIEFLY INTENSIFY TO PRODUCE DAMAGING WET MICROBURSTS.
HOWEVER...THE SEVERE WEATHER THREAT SHOULD REMAIN LIMITED.

AFTER DARK...SHOWERS/THUNDERSTORMS SHOULD GRADUALLY DECREASE IN
COVERAGE/INTENSITY. AFTER MIDNIGHT...AREAS AWAY FROM COASTAL
COUNTIES/ADJACENT COASTAL WATERS COULD REMAIN RAIN-FREE FOR
SEVERAL HOURS. HOWEVER...MAINTAINED SLIGHT CHANCE POPS MOST AREAS
WELL INTO THE OVERNIGHT HOURS.

OVERNIGHT...FOG/STRATUS COULD REDEVELOP AWAY FROM THE IMMEDIATE
COAST WHERE WINDS REMAIN LIGHT AND WHERE BOUNDARY LAYER
MOISTURE/INSTABILITY IS ENHANCED BY RAIN.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PREVAIL. A
WEAK COASTAL TROUGH/LINGERING STATIONARY FRONT WILL PROVIDE ENOUGH
CONVERGENCE TO SUPPORT ISOLATED SHOWERS/WEAK THUNDERSTORMS PUSHING
LOCALLY ONSHORE DURING THE MORNING HOURS. THE TROUGH WILL DISSIPATE
AS THE DAY PROGRESSES...WHILE THE SEABREEZE BECOMES THE MAIN FOCUS
FOR CONVECTION BY THE EARLY AFTERNOON. DEEPER MOISTURE WRAPPING
AROUND THE PERIPHERY OF THE ATLANTIC RIDGE...AS WELL AS A SERIES OF
WEAK SHORTWAVES TRACKING FROM THE GULF OF MEXICO...SUGGESTS THAT
SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT IS POSSIBLE. WILL
ADVERTISE RAIN CHANCES PEAKING IN THE 30 TO 40 PERCENT RANGE AWAY
FROM THE IMMEDIATE COASTLINE...HIGHLIGHTING INLAND AREAS WITH BEST
COVERAGE. PRECIPITATION POTENTIAL WILL THEN DIMINISH AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. HIGH TEMPERATURES
WILL REACH THE UPPER 80S TO AROUND 90 DEGREES INLAND.

WEDNESDAY...A SHORTWAVE TROUGH WILL SHIFT INTO THE OHIO VALLEY
REGION MIDDAY...WHILE THE ATLANTIC RIDGE REMAINS RATHER STRONG
OVER THE SOUTHEAST COAST. EXPECT THE CONVECTIVE SCENARIO TO BE
FAIRLY TYPICAL FOR LATE SUMMER. COVERAGE WILL INITIALLY OCCUR OVER
THE MARINE ZONES AND COASTLINE IN THE MORNING ALONG REMNANTS OF
A STATIONARY FRONT...BEFORE TRANSITIONING ALONG AND INLAND OF THE
SEABREEZE BY AFTERNOON AND EARLY EVENING HOURS. WILL INDICATE
SHOWER/THUNDERSTORM CHANCES IN THE 20 PERCENT RANGE ALONG THE
COAST TO 30 TO NEAR 40 PERCENT FARTHER INLAND. COVERAGE OVER LAND
WILL THEN DIMINISH FROM EAST TO WEST INTO THE EVENING HOURS...WITH
BEST CONVERGENCE/INSTABILITY SHIFTING TO THE WATERS OVERNIGHT.
TEMPERATURES WILL PEAK A DEGREE OR TWO HIGHER THAN THE PREVIOUS
DAY...REACHING 90 TO 91 DEGREES AWAY FROM THE LOCALLY COOLER
COASTLINE.

THURSDAY...DEEP LAYER RIDGING WILL WEAKEN BY LATE WEEK...AS THE
SHORTWAVE TROUGH TO THE NORTH TRACKS INTO THE MID ATLANTIC STATES.
DESPITE THIS VARIATION IN THE LARGE SCALE PATTERN...EXPECT LITTLE
NOTABLE CHANGE TO THE GENERAL SENSIBLE WEATHER FOR THURSDAY. WILL
INDICATE A SEASONAL 20 TO 30 PERCENT CHANCE FOR
SHOWERS/THUNDERSTORMS DURING THE DAYTIME HOURS...WITH RAIN CHANCES
DIMINISHING BY THE EVENING/NIGHTTIME PERIOD. LOW TO MID LEVEL FLOW
WILL LOSE SOME OF ITS ONSHORE COMPONENT...CONTRIBUTING TO WARMER
HIGH TEMPERATURES IN THE LOWER 90S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH LATE WEEK AS
ATLANTIC HIGH PRESSURE REMAINS OVER THE SOUTHEAST. CONDITIONS SHOULD
REMAIN SOMEWHAT DRYER THROUGH FRIDAY WITH WEST/SOUTHWEST FLOW ALOFT.
HIGH PRESSURE WILL THEN GRADUALLY RETREAT SOUTH AND EAST INTO THE
WEEKEND AS A WEAK TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTHWEST.
A SLIGHT CHANCE OF SHOWERS AND/OR THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...WITH POSSIBLY INCREASING CHANCES ON SUNDAY BEFORE SFC
HIGH PRESSURE AND DRYER MID LVL AIR SHIFTS OVER THE SOUTHEAST INTO
EARLY NEXT WEEK. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S
TO LOWER 90S EACH AFTERNOON...HIGHEST OVER INLAND AREAS IN
SOUTHEAST GEORGIA. OVERNIGHT LOW TEMPS SHOULD RANGE IN THE LOW 70S
INLAND TO LOW/MID 70S ALONG THE COAST.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS/TSTMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF
TERMINALS UNTIL LATE AFTERNOON/EARLY EVENING. AMENDMENTS COULD BE
REQUIRED BASED ON NEAR TERM CONVECTIVE TRENDS. MOST SHOWERS/
THUNDERSTORMS SHOULD GRADUALLY DISSIPATE AFTER DARK. THEN...
SHOWERS WILL PUSH ONSHORE/REDEVELOP IN THE KCHS VICINITY LATE
TONIGHT AND/OR TUESDAY MORNING. OUTSIDE PRECIPITATION...MAINLY VFR
CONDITIONS WILL PREVAIL...WITH ONLY A LOW PROBABILITY FOR FLIGHT
RESTRICTIONS LATE TONIGHT/EARLY TUESDAY.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
TUESDAY THROUGH SATURDAY AS HIGH PRESSURE PERSISTS OVER THE
SOUTHEAST. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE EACH AFTERNOON WITH
INLAND MOVING SHOWERS AND/OR THUNDERSTORMS.

&&

.MARINE...
ATLC HIGH PRES WILL CONTINUE TO PRODUCE S TO SE WINDS MAINLY 10
KT OR LESS THROUGH TONIGHT...ACCOMPANIED BY SEAS 2 TO 3
FT NEARSHORE WATERS AND 3-4 FT BEYOND 20 NM. LOCALLY HIGHER
WINDS/SEAS COULD DEVELOP WITHIN/NEAR ISOLATED/SCATTERED SHOWERS/TSTMS.

TUESDAY THROUGH FRIDAY...WINDS/SEAS ARE EXPECTED TO REMAIN WELL
BELOW SMALL CRAFT ADVISORY LEVELS THROUGH LATE WEEK WITH HIGH
PRESSURE THE MAIN FEATURE OVER THE MARINE ZONES. IN GENERAL...SOUTH
TO SOUTHEAST WINDS WILL REMAIN AT OR BELOW 10 TO 12 KT...HIGHEST
NEAR SEABREEZE CIRCULATIONS ALONG THE COAST. SEAS WILL REMAIN AT
OR BELOW 3 FT...HIGHEST IN OUTER GEORGIA WATERS.

RIP CURRENTS...A SLIGHT INCREASE IN SWELLS COULD LEAD TO A MODERATE
RISK OF RIPS BY MID WEEK.

&&

.TIDES/COASTAL FLOODING...
ISSUED A COASTAL FLOOD ADVISORY FOR ALL COASTAL COUNTIES IN
ANTICIPATION OF ELEVATED TIDES 6-10 PM THIS EVENING. SHALLOW SALT
WATERS FLOODING/ASSOCIATED IMPACTS SHOULD REMAIN MINIMAL...AS
HEAVIER RAIN SHOULD REMAIN JUST INLAND FROM THE TIDAL ZONE THROUGH
THE EVENING.

GIVEN THE PERIGEAN SPRING TIDES...ADDITIONAL COASTAL FLOOD
ADVISORIES ARE POSSIBLE THROUGH MID-WEEK WITH THE EVENING HIGH
TIDE CYCLE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     SCZ048>051.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...WMS
LONG TERM...DPB
AVIATION...SPR
MARINE...SPR/WMS
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 19, 4:17 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON AUG 19 2013

GAZ117-119-139-141-SCZ048>051-202030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
417 PM EDT MON AUG 19 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COASTAL FLOODING...TIDES WILL REMAIN ELEVATED THROUGH MID WEEK.
AS A RESULT COASTAL FLOOD ADVISORIES MAY BE REQUIRED WITH THE
EVENING HIGH TIDES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-202030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
202030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
417 PM EDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS COULD PRODUCE
VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

In the hours before

Special weather statement, Aug 19, 4:51 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT MON AUG 19 2013

SCZ040-192130-
ALLENDALE-
451 PM EDT MON AUG 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 530 PM EDT...

AT 450 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MARTIN TO
MILBURY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN...AVERILL...MILBURY...BALDOCK...APPLETON...SEIGLING...
BARTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 8148 3311 8136 3312 8119 3306 8113
      3303 8108 3296 8121 3294 8124 3292 8124
      3286 8145 3287 8145 3288 8148 3290 8147
      3290 8148 3292 8148 3295 8151 3301 8149
      3305 8154 3304 8155 3311 8158
TIME...MOT...LOC 2052Z 249DEG 12KT 3305 8146 3290 8143
Special weather statement, Aug 19, 5:28 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT MON AUG 19 2013

GAZ088-099-100-115-192215-
BULLOCH-CANDLER-EVANS-SCREVEN-
528 PM EDT MON AUG 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 615 PM EDT...

AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EUREKA TO
ADABELLE...MOVING NORTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WESTBROOKE...STATESBORO...HALCYONDALE...BRANNEN LAKE...CAMERON...
GEORGIAN WALK...DONEGAL...DOVER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8163 3253 8153 3216 8198 3247 8207
TIME...MOT...LOC 2129Z 177DEG 9KT 3252 8173 3230 8193
Local storm report, Aug 19, 5:42 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     LIGHTNING        STATESBORO              32.45N  81.78W
08/19/2013                   BULLOCH            GA   LAW ENFORCEMENT

&&

EVENT NUMBER CHS1300846

FWA
Local storm report, Aug 19, 5:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HEAVY RAIN       STATESBORO              32.45N  81.78W
08/19/2013  U0.00 INCH       BULLOCH            GA   LAW ENFORCEMENT

            WATER ON SEVERAL ROADS IN STATESBORO. NO ROADS REPORTED
            CLOSED YET...BUT SOME ARE GETTING DIFFICULT FOR TRAVEL.

&&

EVENT NUMBER CHS1300847

FWA
Special weather statement, Aug 19, 6:12 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT MON AUG 19 2013

GAZ087-099-100-192300-
BULLOCH-CANDLER-JENKINS-
612 PM EDT MON AUG 19 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS...BULLOCH AND
CANDLER COUNTIES THROUGH 700 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WESTSIDE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WESTSIDE...HOPEULIKIT...PORTAL...COLLINS LAKE...UNION...UNION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8215 3256 8209 3256 8208 3254 8204
      3255 8203 3256 8203 3261 8201 3265 8206
      3273 8200 3250 8176 3237 8188 3247 8218
TIME...MOT...LOC 2212Z 130DEG 6KT 3249 8190
Local storm report, Aug 19, 6:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT MON AUG 19 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     HEAVY RAIN       NORTH CHARLESTON        32.85N  79.97W
08/19/2013  M1.15 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED 1.15 INCHES OF RAIN IN 18 MINUTES.

&&

EVENT NUMBER CHS1300848

FWA

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 9:19 PM EDTRiver Flood WarningCHSBurke, Emanuel, Jenkins9 days
Aug 19, 3:19 PM EDTAreal Flood AdvisoryCHSMcIntosh86 min
Aug 19, 3:57 PM EDTSpecial Weather StatementCHSBryan48 min
Aug 19, 4:02 PM EDTCoastal Flood AdvisoryCHS6 hr
Aug 19, 4:14 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Evans, Liberty91 min
Aug 19, 5:12 PM EDTAreal Flood AdvisoryCHSScreven93 min
Aug 19, 5:16 PM EDTAreal Flood AdvisoryCHSBulloch, Candler, Evans, Tattnall89 min
Aug 19, 5:28 PM EDTSpecial Weather StatementCHSBulloch, Screven47 min
Aug 19, 5:42 PM EDTFlash Flood WarningCHSBulloch, Candler, Screven11 hr
Aug 19, 6:12 PM EDTSpecial Weather StatementCHSCandler48 min
Aug 19, 6:16 PM EDTAreal Flood AdvisoryCHSEffingham89 min
Aug 19, 6:53 PM EDTAreal Flood AdvisoryCHSEvans, Long, Tattnall2 hr
Aug 19, 6:58 PM EDTAreal Flood AdvisoryCHSEffingham, Screven92 min
Aug 19, 7:13 PM EDTFlash Flood WarningCHSEffingham, Screven2 hr
Aug 19, 10:40 AM EDTAreal Flood AdvisoryCHSBerkeley, Charleston95 min
Aug 19, 1:24 PM EDTSpecial Weather StatementCHSBerkeley51 min
Aug 19, 2:53 PM EDTAreal Flood AdvisoryCHSDorchester82 min
Aug 19, 3:09 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston96 min
Aug 19, 3:31 PM EDTAreal Flood AdvisoryCHSAllendale89 min
Aug 19, 3:35 PM EDTAreal Flood AdvisoryCHSCharleston, Colleton, Hampton115 min
Aug 19, 3:55 PM EDTSpecial Weather StatementCHSHampton35 min
Aug 19, 4:27 PM EDTSpecial Weather StatementCHSColleton48 min
Aug 19, 4:49 PM EDTAreal Flood AdvisoryCHSDorchester86 min
Aug 19, 4:51 PM EDTSpecial Weather StatementCHSAllendale39 min
Aug 19, 4:55 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper95 min
Aug 19, 5:21 PM EDTAreal Flood AdvisoryCHSBerkeley84 min
Aug 19, 5:25 PM EDTAreal Flood AdvisoryCHSColleton, Hampton95 min
Aug 19, 5:54 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester96 min
Aug 19, 6:22 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester83 min

Nearby

Flash Flood Warnings in South Carolina, 2013Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.